Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Medication for dry eyes - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Vision and Eye Disorders
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
User :   I use to drink a lot and because of that I started using visine everyday and I did this for years. Probably 10 years or so. I stopped using it about a month ago and now my eyes feel heavy and tired all the time. Is there anything I can do to make them better? Would this also cause dark circles under the eye?
Doctor :   hi
User :   hi
Doctor :   let me read ur query
User :   ok
Doctor :   using visine drops to relieve dry eyes or for other symptom relief for such a long time have made the eyes dependent on them
Doctor :   since the natural secretions are reduced noww, this might have caused the symptoms
User :   is there any thing I can do to fix this?
Doctor :   may i know your age ?
User :   just turned 40
Doctor :   may i know the reason for stopping its use ?
User :   it seemed silly now
Doctor :   do u still drink alcohol or smoke cigarrrettes ?
User :   nothing to hide anymore since I quit drinking 4 years ago
User :   i smoke yes
Doctor :   the persistant use of such drops, as i said, will make you dependent on them
User :   dang!
Doctor :   and once you stop them, the comfort provided by them, will be lost and you will miss it
Doctor :   this feeling in addition to the dryness of the eyes can cause tiredness
Doctor :   thats good that you stoped drinking,
Doctor :   you might also do better by quitting smoking as well
User :   so I'm stuck with damaged eyes then?
Doctor :   no
User :   oh good!!!!
Doctor :   u can use artificial drops or drops called clear eyes
User :   what do I do?
User :   oh ok
Doctor :   they will provide adequate relief
User :   great
Doctor :   this will help to relieve your symptoms
User :   thank you. those won't cause further damage?
Doctor :   no not at all
Doctor :   you r welcome
User :   thank you very much
Doctor :   you are most welcome
User :   have agreat day :-)
Doctor :   Is there anything i can help u with ?
Doctor :   thanks for consulting me , please leave ur feedback
User :   nope that's it.
Doctor :   thank you and have a good day
Doctor :   bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor